Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 8, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at May 26, 2024, 1:41 AM CDT for 4 states. It took effect at May 26, 2024, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2024, 1:41 AM CDT (06:41 UTC)
- In effect from
- May 26, 2024, 9:00 AM CDT
- Expired
- May 26, 2024, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 23 counties
Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 14.0
The text
As transmitted.
376 WWUS74 KSHV 260641 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 141 AM CDT Sun May 26 2024 ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>151-262000- /O.NEW.KSHV.WI.Y.0008.240526T1400Z-240527T0000Z/ /O.NEW.KSHV.HT.Y.0001.240526T1500Z-240527T0000Z/ Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- Including the cities of Texarkana, Shreveport, Bossier City, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 141 AM CDT Sun May 26 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 10 to 20 mph with gusts up to 30 mph expected. For the Heat Advisory, heat index values up to 106 expected. * WHERE...Portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. * WHEN...For the Wind Advisory, from 9 AM this morning to 7 PM CDT this evening. For the Heat Advisory, from 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ003>006-010>014-017>022-TXZ152-153-165>167-262000- /O.NEW.KSHV.HT.Y.0001.240526T1500Z-240527T0000Z/ Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 141 AM CDT Sun May 26 2024 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ050-059-071-262000- /O.NEW.KSHV.WI.Y.0008.240526T1400Z-240527T0000Z/ Sevier-Little River-Lafayette- Including the cities of De Queen, Ashdown, Stamps, Lewisville, and Bradley 141 AM CDT Sun May 26 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph expected. * WHERE...Sevier County, Little River County and Lafayette County. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
401 WWUS74 KSHV 261557 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1057 AM CDT Sun May 26 2024 ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 270000- /O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/ /O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/ Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- Including the cities of Shreveport, Queen City, Jacksonville, Carthage, Daingerfield, Atlanta, Linden, Mount Pleasant, Hughes Springs, Big Sandy, Lone Star, Mineola, Longview, Rusk, Clarksville, Gilmer, Hawkins, Jefferson, Naples, Marshall, Winnsboro, Quitman, Omaha, Broken Bow, Bossier City, Tyler, Bogata, Henderson, Idabel, Mount Vernon, Texarkana, and Pittsburg 1057 AM CDT Sun May 26 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Heat Advisory, heat index values up to 107 degrees. For the Wind Advisory, southwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hot temperatures and high humidity may cause heat illnesses to occur. $$ LAZ003>006-010>014-017>022-TXZ152-153-165>167-270000- /O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/ Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- Including the cities of Hemphill, Nacogdoches, Jonesboro, Martin, Natchitoches, Ruston, Haynesville, Stonewall, Ringgold, Pineland, Dry Prong, Farmerville, Arcadia, Midway, Coushatta, Colfax, Mansfield, Logansport, Minden, Homer, Clarks, San Augustine, Many, Columbia, Monroe, Gibsland, Bernice, Pleasant Hill, Montgomery, Springhill, Winnfield, Lufkin, Zwolle, Jena, Grayson, Center, and Olla 1057 AM CDT Sun May 26 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 degrees. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. $$ ARZ050-059-071-270000- /O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/ Sevier-Little River-Lafayette- Including the cities of Ashdown, Lewisville, Stamps, De Queen, and Bradley 1057 AM CDT Sun May 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Lafayette, Little River, and Sevier Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. $$ 15
303 WWUS74 KSHV 261947 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 247 PM CDT Sun May 26 2024 ARZ070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 270000- /O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/ /O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/ Miller-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- Including the cities of Shreveport, Queen City, Jacksonville, Carthage, Daingerfield, Atlanta, Linden, Mount Pleasant, Hughes Springs, Big Sandy, Lone Star, Mineola, Longview, Rusk, Clarksville, Gilmer, Hawkins, Jefferson, Naples, Marshall, Winnsboro, Quitman, Omaha, Broken Bow, Bossier City, Tyler, Bogata, Henderson, Idabel, Mount Vernon, Texarkana, and Pittsburg 247 PM CDT Sun May 26 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the Heat Advisory, heat index values up to 106 degrees. For the Wind Advisory, southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hot temperatures and high humidity may cause heat illnesses to occur. $$ LAZ003>006-010>014-017>022-TXZ152-153-165>167-270000- /O.CON.KSHV.HT.Y.0001.000000T0000Z-240527T0000Z/ Webster-Claiborne-Lincoln-Union-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- Including the cities of Hemphill, Nacogdoches, Jonesboro, Martin, Natchitoches, Ruston, Haynesville, Stonewall, Ringgold, Pineland, Dry Prong, Farmerville, Arcadia, Midway, Coushatta, Colfax, Mansfield, Logansport, Minden, Homer, Clarks, San Augustine, Many, Columbia, Monroe, Gibsland, Bernice, Pleasant Hill, Montgomery, Springhill, Winnfield, Lufkin, Zwolle, Jena, Grayson, Center, and Olla 247 PM CDT Sun May 26 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 degrees. * WHERE...Portions of north central and northwest Louisiana and east Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. $$ ARZ050-059-071-270000- /O.CON.KSHV.WI.Y.0008.000000T0000Z-240527T0000Z/ Sevier-Little River-Lafayette- Including the cities of Ashdown, Lewisville, Stamps, De Queen, and Bradley 247 PM CDT Sun May 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Lafayette, Little River, and Sevier Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at May 26, 12:39 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 26, 12:39 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1239 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (Tonight through Monday Night) Issued at 1008 PM CDT Sat May 25 2024 Warm and breezy evening with air temps still in the low to mid 80s. Our dew points are in the mid to upper 70s and thats where lows will end up. SHV only dropped to 78 last night setting a new record baring a pop up thunderstorm between now and 1 a.m. (midnight standard). Likewise we will see mid to upper 70s to start our Sunday mornings in most cases. We do have and will stick with slight chance pops in our I-30 corridor overnight as a low swings energy across E OK and W AR overnight. So far most of the convection in N OK, but one rouge severe thunderstorm is rolling down the Red River Valley and could outflow assist some new development. No changes to current forecast needed at this time. /24/ && .LONG TERM... (Monday through next Friday) Issued at 152 PM CDT Sat May 25 2024 A strong cold front will begin to move into our northern zones by Monday morning before gradually pushing through the rest of the area during the day. It may be slow enough that some severe weather could develop across our southern zones for a change by Monday afternoon. Right now there is a Marginal Risk for strong to severe thunderstorms across portions of deep east Texas and central Louisiana. Will need to continue to monitor this potential over the next few days as there remains some uncertainty. I don't want to say that Monday will be our last chance for severe weather for the upcoming week, but right now it is the last day we are outlooked by the SPC. And by Thursday, they move to a "potential too low" statement for the entire CONUS. That being said, we do still have daily PoPs in the forecast for most of next week, however, thinking that most of that activity will be diurnally driven, hence the lack of outlooks at this time. But with us heading into the dog days of summer at a rapid rate, I am sure we will take all the rain we can get at this time. As for temperatures, we will see some "relief" from the heat for next week. Granted we will still see afternoon highs in the 80s and lows in the upper 60s and lower 70s, but this is "cooler" than the 90s we are seeing right now. In addition, maximum heat index values should remain suppressed for the most part through the upcoming week. /33/ && .AVIATION... (06Z TAFS) Issued at 1224 AM CDT Sun May 26 2024 For the 26/06Z TAF period, VFR conditions largely prevail early this morning except for at KLFK where low stratus has already developed. Elsewhere, cirrus will persist overnight from upstream convection over North Central Texas and Oklahoma. Stratus should return nearly areawide closer to daybreak and linger through mid to late morning before VFR conditions return by the afternoon. Any convection should generally remain isolated through the day today before increasing by around 27/00Z across our northern airspace ahead of an approaching frontal boundary. Breezy south winds will increase further throughout today with speeds of 15-20 kts and higher gusts near 25-30 kts. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 75 95 72 / 20 20 0 20 MLU 94 73 94 69 / 10 30 10 20 DEQ 89 66 91 63 / 10 20 0 10 TXK 93 71 93 67 / 10 30 0 20 ELD 92 71 93 65 / 10 30 10 10 TYR 93 74 93 72 / 10 0 10 20 GGG 92 74 94 71 / 10 10 0 20 LFK 94 75 96 72 / 10 0 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....33 AVIATION...19
Hazardous weather outlook, May 25, 1:41 PM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Shreveport LA 141 PM CDT Sat May 25 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 141 PM CDT Sat May 25 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. There is a low end chance for some strong to severe storms to move through areas north of I-20 this afternoon and into the evening hours. Anything that does develop will be capable of producing marginally severe hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures on Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:41 AM CDT | Heat Advisory | SHV | Miller | 17 hr |
| May 26, 6:02 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Morris, Titus, Upshur and 1 more | 73 min |
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Arkansas, 2024Wind Advisories in Louisiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.